On the applicability of the pearson method for approximating distributions in wireless communications

TitleOn the applicability of the pearson method for approximating distributions in wireless communications
Publication TypeJournal Article
Year of Publication2007
AuthorsKwan, R., and C. Leung
JournalIEEE Transactions on Communications
Volume55
Pagination2065–2069
ISSN0090-6778
Abstract

In performance analyses of wireless communication systems, expressions for the probability distributions of certain random variables are often needed. While exact efficiently computable closed-form expressions are desirable, they are often very difficult, if at all possible, to obtain. In this paper, the Pearson system of distributions is studied as a means to obtain approximate expressions for such distributions. The usefulness of this approach is illustrated for a number of diversity techniques employed on Nakagami and Weibull fading channels. The resulting relatively simple approximations are shown to be quite accurate.

URLhttp://dx.doi.org/10.1109/TCOMM.2007.908512
DOI10.1109/TCOMM.2007.908512

a place of mind, The University of British Columbia

Electrical and Computer Engineering
2332 Main Mall
Vancouver, BC Canada V6T 1Z4
Tel +1.604.822.2872
Fax +1.604.822.5949
Email:

Emergency Procedures | Accessibility | Contact UBC | © Copyright 2020 The University of British Columbia